My breast cancer has spread to my brain and I am undergoing whole brain radiation for two weeks. I am also receiving big doses of steroids to reduce brain swelling. So my glucose levels are soaring into the 200s. My doctor put me on actos to help but either it's not doing much or I guess they could be higher without it - it's hard to know for sure. I guess if I stay below 300 and it's just for a couple of weeks, it's not horrible.
My brain function is affected but it should improve over the next few days. I am not suffering any other side effects except fatigue. And my hair will fall out, probably permanently. Easy hair care days to come.
Please keep me in your thoughts.
Michelle Diabetic since 5/2001 Follow my journey at www.mch-breastcancer.blogspot.com Smile and the world smiles with you.
Because I know Michelle personally and talk to her several times a week. I will tell you that she has been fighting the breast cancer and metastases like a true warrior...with grace, valor, and strength. I am proud to call her friend and pray for her every single day.
We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.
Michell, we are all sorry to hear that things haven't gone well. I know you'll stay strong through the radiation (sounds like you have the radiation equivalent of "chemo brain", something my daughter complained about).
Michelle, I don't get on here very often but when I have I have always felt from your posts that you are a very warm-hearted caring person. I'm sorry to hear about the cancer spreading to your brain; please be assured of my prayers for you.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.